I have been taking Bactrim D-s for 6 days for an infection in my hand from a bad cut, now I have developed diverticulosis symptoms, could I be havin an attack while on the antibiotic?
I am highly allergic to Bactrim. Although my allergic reaction did not include my intestine, it did cause other problems. One of the rare side effects of this medication involving the intestine is called Clostridium difficile-associated diarrhea.
In more severe cases, the colon can become inflamed (colitis) or develop patches of raw tissue that can bleed or produce pus (pseudomembranous colitis).
Symptoms of these complications can include profuse watery diarrhea (up to 10 to 15 times per day), blood or pus in the stool, dehydration, abdominal tenderness and cramping, a low-grade fever, nausea, loss of appetite, and weight loss. Anyone who develops one or more of these symptoms should seek medical care as soon as possible.
Life-threatening complications of C. difficile infection develop in a small number of people. Signs and symptoms of severe infection may include abdominal distension, severe lower abdominal pain, fever (often greater than 101ºF or 38.3ºC), and profuse diarrhea. In rare cases, the bowels can rupture, potentially leading to a bodywide infection (sepsis), organ failure, or even death.
Diverticulosis is a physical thing-like a wart is physical. A pouch developes inside the colon, and sometimes food particles, like tomato seeds, etc get trapped in the pouches. Sometimes the pouches/diverticulosis become infected. usually the stomach gets irritated. The bowel/colon has diarrhea, stomach pain and cramps. This is caused by diet and ususally the more meat a person eats-the worse the diverticulosis problem is.There isn't anyway that meds cause this.
Many meds kill the healthy bacteria that we need to digest food. It's easy to go to a pharmicist and ask for bacteria to get your stomach healthy again. Milk usually gives diarrhea, so yogurt doesn't help. You can go on a milk free diet, bland and take the bacteria that you buy from a pharmacy. They have lots of brands and types out now, but a live culture works better than a dry one. Then eat a non-frozen yogurt. Yoplait has worked wonders for me. The size is perfect for anybody that has a reaction to milk. I'm not talking about milk allergy, but milk being too rich for the stomach. I find the other brands too big. I also find Yoplait to be more digestible. Anytime you take an antibiotic, you might think of eating yogurt with it-that's what I do. Of course, you need to baby your stomach-milk free to get back to a comfortable life. Good Luck
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Sep 2009 • 1 answer
Posted 25 Nov 2009 • 1 answer
Posted 14 Nov 2013 • 7 answers
Gastrointestinal Diverticula - Is it safe to take miralax or milk of magnesia while having a bout of
Posted 12 Mar 2015 • 2 answers
Posted 19 Oct 2017 • 2 answers